A systematic review of topical corticosteroid withdrawal (steroid addiction) in patients with atopic dermatitis and other dermatoses 激素戒断

Steroids withdrawal (addiction) syndrome is a distinct clinical adverse effect of steroid misuse (Hagar T, Leshem YA, Hannifin JM, etc. 2015). Patients and physicians should be aware of its clinical features and risk factors to identify and prevent this complication. 76.7% of patients with steroid withdrawal syndrome received complete or partial clearance in 3 months, 12.5% in 6 months, 5.5% in 12 months and 5.1% over 12 months respectively after discontinuation use of steroid.

Physicians and patients should be aware of steroid withdrawal and the predisposing factors. If following 3 features are present: (1) burning and stinging, (2) confluent erythema occurs within days to weeks of steroid discontinuation, and (3) a history of frequent, prolonged steroid use, it is steroids withdrawal syndromes rather than a flareup of the underlying eczema.

Facial corticosteroids addictive dermatitis, red skin syndrome, topical corticosteroid-induced rosacea-like dermatitis, steroids dermatitis, post-laser peel erythema, status cosmeticus, red scrotum syndrome, chronic actinic dermatitis, anal atrophoderma, light-sensitive seborrheid, perioral dermatitis, rosacea-like dermatitis, steroid-rosacea, steroid dermatitis resembling rosacea, and steroid addiction syndrome are the common alternative names for steroid withdrawal syndrome.

Reference: